Nebraska, 2012

High Wind in Nebraska, March 18, 2012

March 18, 2012 · NWS CYS · 10 events in 8 counties and zones

A potent low pressure system moving through the Dakotas combined with strong winds aloft produced sustained southerly winds of 25 to 40 mph with gusts in excess of 60 mph across much of the western Nebraska Panhandle.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A potent low pressure system moving through the Dakotas combined with strong winds aloft produced sustained southerly winds of 25 to 40 mph with gusts in excess of 60 mph across much of the western Nebraska Panhandle.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Mar 18, 3:52 PM MST, 18 minutes earlier.

Area forecast discussion, Mar 18, 3:52 PM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
452 PM MDT SUN MAR 18 2012

.UPDATE...VISIBLE SATELLITE IMAGERY...DOPPLER RADAR REFLECTIVITY
AND LIGHTNING PLOTS SHOW ISOLATED THUNDERSTORMS ACROSS SOUTHWEST
CARBON COUNTY...SO ADDED ISOLATED THUNDERSTORMS TO THE GRIDS
THROUGH THIS EVENING WEST OF A DOUGLAS TO LARAMIE LINE.  RUBIN

&&

.PREV DISCUSSION... /ISSUED 355 PM MDT SUN MAR 18 2012/

AVIATION...00Z TAFS...
SFC COLD FRONT WILL MOVE EAST ACROSS THE AREA THIS EVENING AS SFC
LOW MOVES NORTHWARD FROM EASTERN WYOMING INTO EASTERN MONTANA.
GUSTY SFC S OR SW WINDS WILL BECOME WESTERLY BEHIND FRONT AND
DIMINISH SOME.  WDLY SCATTERD SHOWERS THIS EVENING OVER MAINLY
WESTERN TERMINALS BUT VFR EXPECTED TO PREVAIL OTHERWISE.  -RE-

PREV DISCUSSION... /ISSUED 229 PM MDT SUN MAR 18 2012

SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
AN ANOMALOUSLY DEEP UPPER TROUGH WILL BE THE PRIMARY FOCUS OF AT
LEAST THE FIRST FEW PERIODS OF THE FORECAST. THIS UPPER TROUGH HAS
BECOME NEGATIVELY TILTED EXTENDING FROM THE COAST OF BRITISH
COLOMBIA SSE INTO NORTHERN OLD MEXICO EARLY THIS AFTERNOON.
LONGWAVE TROUGH IS COMPRISED OF AT LEAST 2 INDIVIDUAL
SHORTWAVES...THE FIRST OF WHICH WAS LIFTING NORTHEAST OUT OF THE
GREAT BASIN AND INTO NRN UTAH/IDAHO THIS AFTERNOON. THE SFC
REFLECTION WAS VERY EVIDENT ON AN 19Z SFC ANALYSIS WITH A 986MB
LOW PRESSURE DEEPENING ACROSS WESTERN AND CENTRAL WYOMING. A GOOD
CANOPY OF CIRRUS WAS EVIDENT ON THE EASTERN PLAINS THIS AFTERNOON.
ALTHOUGH SOUTH WINDS HAVE INCREASED AND BECOME GUSTY IN MANY
SPOTS...THE CIRRUS HAS TEMPERED BOUNDARY LAYER MIXING SOMEWHAT.
BIG DIFFERENCES CONTINUE IN WIND PROGS AT LEAST THROUGH THIS
EVENING. THE 18/12Z GFS CONTINUES TO BE THE STRONG OUTLIER FOR
WIND SPEEDS...MOST LIKELY B/C IT DEPICTS 700MB WINDS THAT CLIMB TO
NEAR 55 KNOTS THIS EVENING...WHICH IS 10 TO 15 KNOTS ABOVE OTHER
MODELS. SO...ALTHOUGH HAVE GONE ABOVE NAM/ECMWF/GEM OUTPUT KEPT
SPEEDS BELOW THE GFS AND BLO HIGH WIND CRITERIA. SO...THE WIND
ADVISORY STILL LOOKS GOOD FOR THE WESTERN NEBRASKA PANHANDLE
THROUGH 7 PM. WOULD NOT BE SURPRISED IF A FEW SITES FLIRT WITH
HIGH WIND CRITERIA...BUT AM NOT CONFIDENT ENOUGH IN AN UPGRADE AT
THIS TIME. SFC LOW WILL LIFT INTO NE WYOMING BY 6P AND SE MONTANA
BY 9P. THE SFC COLD FRONT WILL MAKE IT TO THE I25 CORRIDOR BY
AROUND 9P AND PUSH THROUGH THE REST OF THE EASTERN PLAINS
OVERNIGHT. 3-HOURLY PRESSURE RISES ARE ALREADY EVIDENT MOVING INTO
SW COLORADO AT 20Z. THERE WILL BE A BRIEF PERIOD OF STRONGER BORA
WINDS ASSOCIATED WITH THE FRONT AS IT PUSHES THROUGH SE WYOMING
THIS EVENING. BUT AGAIN ALTHOUGH WINDS WILL UNDOUBTEDLY APPROACH
HIGH WIND CRITERIA WITH THE FRONT THIS EVENING...THEY WILL BE
BRIEF AND NOT WIDESPREAD. ALTHOUGH BREEZY WINDS WILL CONTINUE INTO
THE DAY ON MONDAY...THE STRONGEST WILL HAVE ENDED.

AS FOR PRECIPITATION CHANCES...THE HIGHEST WILL BE CONFINED TO
THE HIGHER TERRAIN...WITH THE FROPA THIS EVENING AND WITH
AFTERNOON INSTABILITY ON MONDAY. AFTERNOON SATELLITE PIX DEPICT A
DEVELOPING CU FIELD BEHIND THE CIRRUS CANOPY IN CARBON COUNTY.
KCYS/KRIW 88DS DO SHOW SOME RETURNS AS WELL...ALTHOUGH WEBCAMS
HAVE REMAINED DRY THUS FAR. SUSPECT THIS WILL FILL IN THROUGH THE
EVENING HOURS WITH MOIST QG ASCENT APPROACHES AND MOVES THROUGH
WITH FROPA/TROFPA. A PERIOD OF ACCUMULATING SNOW CAN BE EXPECTED
OVER THE HIER TERRAIN...WITH LESS THAN A HALF INCH POSSIBLE OVER
LOWER ELEVATIONS OF CARBON/ALBANY COUNTIES. THIS LEADING SHORTWAVE
WILL STACK OVER EASTERN MONTANA ON MONDAY. THE 2ND SHORTWAVE WHICH
IS TRAILING THE FIRST...WILL SPLIT WITH ONE PIECE OF ENERGY MOVING
ACROSS MONTANA AND THE OTHER CLOSING OVER NEW MEXICO. THIS
SECONDARY SHORTWAVE WILL DO LITTLE MORE THAN KEEP THE MID-LEVEL
THERMAL TROUGH OVER THE CWA ON MONDAY WITH -28C AT 500MB. LIFTED
INDICES WILL AGAIN DROP TO -1 OR -2C WEST OF THE LARAMIE DURING
THE AFTERNOON HOURS...SO EXPECT ADDITIONAL CONVECTIVE SHOWER
DEVELOPMENT. THE SNOWY/SIERRA MADRES SHOULD RECEIVE 3 TO 7 INCHES
FROM THE ENTIRE SYSTEM...WITH UNDER AN INCH POSSIBLE FROM MAINLY
CONVECTIVE SHOWERS ACROSS LOWER ELEVATIONS WEST OF THE LARAMIE
RANGE. PRECIPITATION CHANCES WILL WANE AS THE SYSTEM DEPARTS ON
TUESDAY AND TUESDAY NIGHT.

MUCH COLDER AND MORE SEASONAL TEMPERATURES ON THE WAY FOR MONDAY AND
TUESDAY WITH HIGHS ONLY CLIMBING INTO THE 30S WEST AND 40S AND 50S
OUT ON THE EASTERN PLAINS ON MONDAY.

LONG TERM...WEDNESDAY THROUGH SUNDAY...
WARMER TEMPERATURES MAKE THEIR RETURN TO THE REGION WEDS AND
THURSDAY AS UPPER RIDGING NOSES OVER THE REGION. WILL HAVE TO
WATCH THE UPPER LOW OVER THE SOUTHERN PLAINS AS MODELS ARE TRYING
TO LIFT IT MORE NORTHWARD THURSDAY AND FRIDAY AND BRINGING PCPN
SHIELD CLOSE TO THE SE PART OF THE CWA. WILL NOT INTRODUCE POPS
FOR THAT AREA NOW BUT MAY BE NEEDED LATER IF THIS TREND CONTINUES.
TEMPERATURES ABOUT THE SAME OR EVEN A BIT COOLER FRIDAY DEPENDING
ON HOW CLOSE THE UPPER LOW GETS. DRY AND WARMER WEATHER BACK ON
TRACK FOR THE WEEKEND AS UPPER RIDGE BUILDS OVER THE ROCKY
MOUNTAINS BEHIND DEPARTING UPPER LOW.

FIRE WEATHER...
RED FLAG CONDITIONS WILL CONTINUE ACROSS MUCH OF THE DISTRICT
THROUGH EARLY THIS EVENING. A COLD FRONT WILL PUSH FROM WEST TO
EAST ACROSS THE FORECAST AREA DURING THE EVENING HOURS...TURNING
STRONG SOUTH WINDS TO THE WEST IN ITS WAKE. A PERIOD OF
PRECIPITATION WILL ACCOMPANY THE COLD FRONT WITH BEST CHANCES FOR
AREAS ALONG AND WEST OF THE LARAMIE RANGE. ALTHOUGH CAN NOT RULE
OUT PRECIPITATION CHANCES EAST...THE DRY AIR MASS ALREADY IN PLACE
WILL MAKE FOR MORE SHOWER ACTIVITY WITH LIMITED COVERAGE. MUCH
COLDER AND MORE SEASONAL TEMPERATURES WILL WORK INTO THE DISTRICT
FOR MONDAY AND TUESDAY. WILL NEED TO WATCH THE NORTHERN PANHANDLE
CLOSELY ON MONDAY AS CONDITIONS WILL ONCE AGAIN APPROACH CRITICAL
LEVELS. PRECIPITATION CHANCES WILL WANE AS THE SYSTEM DEPARTS
MONDAY NIGHT AND TUESDAY. TEMPERATURES WILL SLOWLY WARM WEDNESDAY
THROUGH SATURDAY...WITH DRY CONDITIONS RETURNING ONCE AGAIN.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...RED FLAG WARNING UNTIL 7 PM SUNDAY FOR WYZ101-WYZ102-WYZ106-
     WYZ107-WYZ108-WYZ116-WYZ117-WYZ118-WYZ119.
NE...RED FLAG WARNING UNTIL 7 PM SUNDAY FOR NEZ002-NEZ003-NEZ019-
     NEZ020-NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.
     WIND ADVISORY UNTIL 7 PM SUNDAY FOR NEZ002-NEZ003-NEZ019-NEZ020-
     NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

SHORT TERM/FIRE WEATHER...HAHN
LONG TERM/AVIATION...RE
Hazardous weather outlook, Mar 18, 2:33 AM MST, 13 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
333 AM MDT SUN MAR 18 2012

WYZ101>119-190945-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
333 AM MDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TODAY AHEAD OF A
STRONG COLD FRONT. THIS COLD FRONT WILL MOVE ACROSS THE AREA
THIS EVENING RESULTING IN VERY WINDY CONDITIONS. WIND GUSTS TO 50
MPH AREA POSSIBLE FOR MUCH OF SOUTHEAST WYOMING THIS AFTERNOON AND
EVENING.

AS THE FRONT MOVES THROUGH THE AREA THIS EVENING...MUCH COOLER
TEMPERATURES WILL CREATE SNOW OVER THE SNOWY...SIERRA MADRE AND
NORTHERN LARAMIE RANGES. SNOW ACCUMULATIONS OF 3 TO 7 INCHES ARE
EXPECTED FOR THESE RANGES THROUGH MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG SOUTHWEST WINDS WILL CONTINUE MONDAY MORNING ACROSS MUCH OF
THE AREA. WIND GUSTS TO 50 MPH ARE EXPECTED THROUGH MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-190945-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
333 AM MDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TODAY AHEAD OF A
STRONG COLD FRONT. THIS COLD FRONT WILL MOVE ACROSS THE AREA
TONIGHT RESULTING IN VERY WINDY CONDITIONS AND MUCH COOLER
TEMPERATURES. STRONG SOUTHERLY WINDS ARE POSSIBLE THIS AFTERNOON
AND EVENING AS A SURFACE LOW PRESSURE QUICKLY INTENSIFIES OVER
EASTERN WYOMING...WITH GUSTS AROUND 55 MPH POSSIBLE OVER WESTERN
NEBRASKA. A WIND ADVISORY IS IN EFFECT FOR THE WESTERN NEBRASKA
PANHANDLE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG SOUTHWEST WINDS WILL CONTINUE MONDAY MORNING ACROSS MUCH OF
THE AREA. WIND GUSTS TO 50 MPH ARE EXPECTED THROUGH MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Mar 18, 3:46 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     NON-TSTM WND GST LARAMIE                 41.31N 105.58W
03/18/2012  M61 MPH          ALBANY             WY   ASOS

&&

BCHAPMAN
Local storm report, Mar 18, 3:46 PM MST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
446 PM MDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     NON-TSTM WND GST LARAMIE                 41.31N 105.58W
03/18/2012  M61 MPH          ALBANY             WY   ASOS

&&

BCHAPMAN/RUBIN
Special weather statement, Mar 18, 4:03 PM MST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
503 PM MDT SUN MAR 18 2012

WYZ101>107-109>118-190200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...MUDDY GAP...
MEDICINE BOW...BORDEAUX...GLENDO...WHEATLAND...CHUGWATER...
GUERNSEY...RAWLINS...SINCLAIR...HANNA...ARLINGTON...
ELK MOUNTAIN...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE...CENTENNIAL...ALBANY...WOODS LANDING...LARAMIE...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER...CHEYENNE
503 PM MDT SUN MAR 18 2012

...ISOLATED STRONG WIND GUSTS THROUGH EARLY EVENING...

AT 430 PM MDT...AN ISOLATED WIND GUST TO 61 MPH OCCURRED AT THE
LARAMIE AIRPORT ASSOCIATED WITH ISOLATED SHOWERS AND A PASSING
COLD FRONT. AS THE COLD FRONT SLOWLY PASSES YOUR LOCATION THIS
EVENING ACROSS SOUTHEAST WYOMING...YOU CAN EXPECT ISOLATED WIND
GUSTS UP TO NEAR 60 MPH...THOUGH THE VAST MAJORITY OF PEAK WIND
GUSTS WILL BE LESS THAN 60 MPH. WINDS WILL BECOME WEST AND
SOUTHWEST AFTER THE COLD FRONTAL PASSAGE THIS EVENING.

ISOLATED THUNDERSTORMS ARE ALSO EXPECTED THIS EVENING ACROSS
CARBON...CONVERSE AND ALBANY COUNTIES...THOUGH RAINFALL AMOUNTS
WILL BE UNDER ONE QUARTER OF AN INCH.

RUBIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 high wind. Local standard time, as filed.

High Wind, Banner

When
March 18, 4:10 PM MST to 6:30 PM MST
Where
Banner forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
41.546, -103.710 (the zone’s center; the record gives no point)

The NEDOR wind sensor six miles southeast of Harrisburg measured sustained winds of 40 mph or greater, with a peak gust of 61 mph at 18/1740.

High Wind, Cheyenne

When
March 18, 5:01 PM MST to 5:08 PM MST
Where
Cheyenne forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.220, -102.995 (the zone’s center; the record gives no point)

The ASOS wind sensor at the Sidney Airport measured peak gusts of 58 mph.

High Wind, North Sioux

When
March 18, 5:23 PM MST to 6:23 PM MST
Where
North Sioux forecast zone
Measured
35 kt (40 mph) measured sustained
Reported by
Department of Highways
Coordinates
42.488, -103.759 (the zone’s center; the record gives no point)

The NEDOR wind sensor 10 miles east of Harrison measured sustained winds of 40 mph or greater, with a a peak gust of 59 mph at 18/1813.

High Wind, Kimball

When
March 18, 5:43 PM MST to 6:43 PM MST
Where
Kimball forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
RAWS
Coordinates
41.198, -103.715 (the zone’s center; the record gives no point)

The RAWS wind sensor 10 miles south-southwest of Bushnell measured gusts of 58 mph or greater, with a peak gust of 66 mph at 18/1843.

High Wind, Kimball

When
March 18, 5:55 PM MST
Where
Kimball forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
ASOS
Coordinates
41.198, -103.715 (the zone’s center; the record gives no point)

The ASOS wind sensor at the Kimball Airport measured a peak gust of 60 mph.

High Wind, Scotts Bluff

When
March 18, 6:34 PM MST
Where
Scotts Bluff forecast zone
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
41.851, -103.708 (the zone’s center; the record gives no point)

The ASOS wind sensor at the Scottsbluff Airport measured a peak gust of 61 mph.

High Wind, Dawes

When
March 18, 6:40 PM MST
Where
Dawes forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
42.720, -103.135 (the zone’s center; the record gives no point)

The ASOS wind sensor at the Chadron Airport measured a peak gust of 58 mph.

High Wind, South Sioux

When
March 18, 7:02 PM MST
Where
South Sioux forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Department of Highways
Coordinates
42.488, -103.759 (the zone’s center; the record gives no point)

The NEDOR wind sensor 19 miles east-southeast of Agate measured a peak gust of 59 mph.

High Wind, Box Butte

When
March 18, 7:21 PM MST
Where
Box Butte forecast zone
Measured
63 kt (72 mph) estimated gust
Reported by
Department of Highways
Coordinates
42.220, -103.086 (the zone’s center; the record gives no point)

The NEDOR wind sensor five miles east of Hemingford measured a peak gust of 73 mph.

High Wind, Banner

When
March 18, 7:42 PM MST
Where
Banner forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
RAWS
Coordinates
41.546, -103.710 (the zone’s center; the record gives no point)

The RAWS wind sensor 13 miles west-southwest of Harrisburg measured a peak gust of 62 mph.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2012Every state in 2012This day in weather historyWarnings in Nebraska, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 361750, 361754, 361756, 361747, 361746, 361751, 361758, 361757, 361752, 361748.